Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 64, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2002, 4:27 PM EDT for Perry County, Ohio. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 4, 2002, 5:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Perry County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:30 PM EDT | Hail 0.88 | Somerset, OH | |
| Jun 4, 4:45 PM EDT | Thunderstorm Wind | New Lexington, OH | Large tree branches were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2117 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
075 WUUS51 KRLX 042027 SVRRLX OHC127-042115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 427 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST OHIO... * UNTIL 515 PM EDT... * AT 422 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF NEW LEXINGTON...MOVING EAST AT 25 MPH. --CALL TO ACTION--IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:50 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 250 PM EDT TUE JUN 4 2002 TSTMS THAT POP THIS AFTERNOON WILL GENERALLY DISSIPATE A FEW HOURS AFTER SUNSET..EXCEPT OVER SOUTHEAST OHIO AND FAR NORTHERN WEST VIRGINIA WHERE SOME OUTFLOW BOUNDARIES MAY KEEP THINGS GOING UNTIL AROUND MIDNIGHT. DO NOT EXPECT ENOUGH ORGANIZED CONVECTION TO ISSUE A FLOOD WATCH..BUT A FEW STORM UP NORTH MAY CAUSE SOME LOCALIZED WATER PROBLEMS THIS EVENING. MODELS ARE A BIT SLOWER WITH COLD FRONT PUSHING ACROSS WEDNESDAY NIGHT AND THURSDAY..SO PREFER THE SLOWEST MODEL WHICH IS THE ETA. THIS WILL LIKELY KEEP ORGANIZED CONVECTION DURING THE DAY WEDNESDAY MAINLY OVER THE WESTERN HALF OF THE CWA AND MAINLY IN THE AFTERNOON..GOING LIKELY POPS ALONG AND WEST OF OHIO RIVER WITH CHANCE ELSEWHERE. POPS HIGHEST WEDNESDAY NIGHT AND THURSDAY MORNING WITH COLD FRONT ALONG OHIO RIVER BY 12Z THURSDAY MORNING. WE MAY HAVE TO WORRY ABOUT MORE WIDESPREAD WATER PROBLEMS WEDNESDAY NIGHT IF THE FRONT SLOWS DOWN SOME MORE..AS EXTREMELY HIGH PWS ARE WITH THIS SYSTEM..BUT NO FLOOD WATCHES ARE EXPECTED AT THIS TIME. FRONT WILL PUSH BEYOND CWA BY 21Z..BUT THERE WILL BE POST FRONTAL PRECIPITATION AS THE MAIN SHORT WAVE LAGS THE FRONT. CLEARING THURSDAY NIGHT AS HIGH PRESSURE BUILDS IN. MOS GUIDANCE TEMPERATURES ARE CLOSE AND LOOK REASONABLE. FRIDAY THROUGH NEXT TUESDAY... TWEAKED TEMPS HERE AND THERE...BUT OVERALL SIMILAR STORY. MODELS MOVING A LITTLE SLOWER WITH PUSHING SYSTEM OUT ON THURSDAY...SO WILL HAVE MORE CLOUDS LINGERING ACROSS NORTHEASTERN ZONES FRIDAY MORNING. WILL LEAVE OUT WORDING OF PRECIP UNTIL MONDAY...AS PREVIOUS GO AROUND...AND ADD TUESDAY TO THE MIX. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/JMV/KS
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:45 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 45 min |
| Jun 4, 3:08 PM EDT | Flash Flood Warning | RLX | Perry | 3 hr |
| Jun 4, 3:30 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 45 min |
| Jun 4, 5:39 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 51 min |
| Jun 4, 5:59 PM EDT | Flash Flood Warning | RLX | Perry | 2 hr |
| Jun 4, 6:11 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 34 min |
| Jun 4, 6:31 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 44 min |
| Jun 4, 6:39 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs | 51 min |
| Jun 4, 7:11 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 34 min |
| Jun 4, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 44 min |
| Jun 4, 7:32 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 43 min |
| Jun 4, 7:40 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.